I posted a message a few weeks ago, regarding what to do for a second treatment of H. Pylori. The first one (Prevacid, Amoxycillin, Biaxin, 7 days) did not work. My doctor has prescribed 14 days of Losec, Flagyl, and Biaxin, but I haven't taken it yet. I've been too scared of side effects, and now some material I've read suggests that this may not be a very effective second treatment. It recommends quad therapy including tetracycline (nasty side effects).
I'm at the end of my rope and I don't want to go through any more. If I knew for sure that a treatment would work, I could force myself to take it. But with the failure of the first one, I have no confidence at all.
What can anyone suggest?
I use to have a problem with ulcers and have had gastritis alot that seemed never to get cured. Before the discovery of H.pylori bacteria the cure was an antiacid, milk and Maalox--- it was thought to be caused by stress and/or anxiety??? As you know the treatment for H.pylori problems is 2 antibiotics and a PPI.
I think like most bacteria -- it too can become immune to some antibiotics that is used as well as proton pump inhibitors don't work exactly the same for everyone.
In 2001 I used an OTC remedy called Mastica that was given to me by an Alternative Care Doctor(MD). In 2 weeks my gastritis was cured. It just so happened that my GI doctor had scheduled an endoscopic exam 6 months previously so the exam verified I did not have gastritis any more. The GI doc gave me Axiphex(sp) and Prilosec but I could not tell any positive effects. Later, I confirmed that I did not have H.pylori with a blood and breath tests. The tests 6 months earlier tested my stomach with biopsies did not show H.pylori but I don't think it was taken in the right area of pain --my duodeum.
Mastic Gum has been used for hundreds of years for Gasto problems by the Greeks and Turks. The info I found online says it is effective against H.plori bacteria. You may want to try it. My Doctor also said to use a probiotic supplement-- I used PB-8 that use anyway.
lanzoprazole 30mg, 1 twice a day
amoxicillin 500mg, 2 every 12 hours
metronidazole, 400mg 1 every 12 hours
this worked for me with no side affects and I am really allergic. Eradication of H-Pylori confirmed by Breath Test. I am not completely cured as I may have probelms now from the antibiotics but I put on weight and general health benefits were worth it! My stomach is almost 100% better. Maybe you could try this combo? If it suited me and worked I say go for it again. Good luck
~~Stick 'em up punk it's da Fun Lovin' Criminal~~
DeeJay: How long was your treatment? And what do you mean when you say that the antibiotics caused other problems? I have heard of them such regimens causing lactose intolerance, and (in severe cases) kidney damage.
Has anyone else been treated with the combo of metrodizone/clarithromycin/losec? And if so, for how long? The info I read on this combo says that 7 days is the usual length.
Mrmusicman 79 you might want to try the mastica gum that harry recommended.Its a natural remedy,its cheap and it might work for you.It sure beats takng strong antibiotics. Do a search on mastica gum,what do ya have to lose.Im on it right now for about a week.I cant really say if its workng for me cause i still have pain somewhat.I have this gnawing pain in my right side under my right breast on the bone.It used to be off and on , now its 24/7.I was diagnosed with h.pylori couple months ago.Did the prevpac thing,same symptoms were back after it.Went to second gastro doc,he did blood test assumed it was gone.That was that.Only problem is i still have the same symptoms.The gastro doc just assumed because the blood test was negative i was ok.In my research ive done on this bacteria, blood tests arent very reliable after antibiotcs.So now im on the mastica gum and it hasnt hurt me at least .I have an another appt with a different gastro doc on the 30th,so will see.Like i said i have this pain 24/7.Something really strange is i had no pain at all this weekend,but am having some today.The last doctor suggested the pain might be connected to my ibs.What symptoms are you having?
My symptoms would take some time to describe, but the main problems have been heartburn and gas. My stomach has become so sensitive in the past several years, that I can only eat light things like crackers, toast, rice, etc. I eat little meat and haven't had chocolate or anything sugary in ages. My constant problems with gas (to the point of feeling nauseated) and my "special" diet needs make it very hard for me to function at all. Needless to say I don't have much quality of life.
Dont remember if mentioned that i have ibs and gerd.Both of the symptoms you mentioned are a big part of both diseases.Have you been tested for either?I know exactly what you mean about quality of life.With both these diseases it can really suck.Have you thought about trying peppermint oil caps for your gas problem?
No actually I haven't. The bowel problems I have are hard to explain. Sometimes I have a very uncomfortable feeling of incomplete evacuation, both during and after a bm. I haven't had problems with diarrhea like many IBS sufferers I know, so I kind of doubt this is a problem. As for GERD, I know little about this. All I know is that all of my symptoms got worse together, I can only guess it was a result of the ulcers getting worse. I sometimes wonder if the H. pylori may have caused intestinal ulcers, which might be causing the discomfort down there.
I'd just like to be able to eat a normal diet and function normally again. It just seems to impossible. I can remember being normal as a child (which wasn't all that long ago) and my dreams often involve returning to that childhood, and then I reawake to my bleak reality. Fear of hell is the only thing that's prevented me from taking my life, so far.
Mrmusicman you could still have ibs.Different ppl have different symptoms.Much like gerd.I read a website about the different symptoms of ibs.Some ppl only seem to have cramping and gas.Other ppl have a whole list of symptoms.I have cramping ,gas and when i use the toilet,it feels like im not fully evacuating everything in my bowels either.Do you have any constipation,or straining to go ?Have you had a barium enema done for your lower colon.I believe thats what its still called.Have you had any tests done for the lower bowel? If i remember correctly you said you took the prevpac for the h.pylori.Was a followup test done to see if the h.pylori was gone?Did the doctor ever tell you what caused the ulcers?Also did the doctor tell you that sometimes the antibiotics they give you for the h,pylori can cause gastritis?
My doctor did a follow-up test about 9 months later (via blood). It tested positive, and he feels that this combined with the fact I still have symptoms, is a good indicator that I still have H. Pylori.
I would rather die than have a barium X-ray - my younger brother (who is confirmed to have IBS) had this procedure a few years ago and it was the most unplesant experience in his whole life. His only symptom however, was occasional but severe diarrhea. It rarely bothers him today, some 7-8 years later, and by all accounts he has quite a normal life (much to my envy).
I haven't had as much trouble with heartburn since I've been taking prevacid. I take one every two days (half the minimum dose, I find that higher dosages increase my bowel problems). I've been taking this ever since I had the Prevpac. Before that, my heartburn was severe. It had gradually gotten worse over the years, and in the weeks before I started the Prevpac I was subjected to the worst heartburn of my life. Not just burping up hot liquid, but also a sharp stabbing pain in my esophagus (like a knife had gone through it). I would be in so much pain that I could hardly talk or move about. It seems that my stomach became more and more sensitive over the years, presumably as the supposed ulcers got worse.
I just want to be better......
Originally posted by mrmusicman79: DeeJay: How long was your treatment? And what do you mean when you say that the antibiotics caused other problems? I have heard of them such regimens causing lactose intolerance, and (in severe cases) kidney damage.
Well, I have some problems with my mouth/tongue which started after treatment that my doctor reckons could be yeast related..result of fallout from the anti-biotic attacks maybe. Although this is annoying the trade from what was happening before I took this triple therapy has been worth it. I didn't want to take such strong medicine and usually I'm a big advocate of natural rememdies. I just felt they were not up to job for eradicating H-Pylori.
I wish you all the luck in finding some help.
PS I have more heartburn/reflux than I used to also, but it is mild
[This message has been edited by DeeJay (edited 09-09-2003).]
~~Stick 'em up punk it's da Fun Lovin' Criminal~~
Mrmusicman did you ever do a search on mastica gum like i mentioned in one of my posts?You know harry recommended it,said it worked for him.Unfortunatly it doesnt seem to be working for me.Maybe because my problem is not related to h.pylori any longer.There probably going to want to do another endoscopy to check to see if mines gone or not.This will be my third gastro doc.So well see what happens.I did the prevpac thing,didnt have too much of a problem with it.Hate taking that many pills in a day.Hope you find out what the solution is soon.Take care.